Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 24, NWS Shreveport, LA

March 8, 2011LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 8, 2011, 10:00 PM CST for LaSalle Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2011, 10:00 PM CST (04:00 UTC)
Expired
Mar 8, 2011, 10:30 PM CST
In force
30 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County LaSalle Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 1:08 PM CSTTornado WatchSPC9 hr
Mar 8, 7:37 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2444 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
2.5
Supercell composite
12.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WUUS54 KSHV 090400
SVRSHV
LAC059-090430-
/O.NEW.KSHV.SV.W.0024.110309T0400Z-110309T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CST TUE MAR 8 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 1030 PM CST

* AT 959 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
  EXCESS OF 60 MPH AND HAIL TO NEAR GOLFBALL SIZE. THIS STORM WAS 
  LOCATED 7 MILES SOUTH OF CATAHOULA LAKE...OR 14 MILES NORTH OF
  EFFIE...AND MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NEBO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3133 9201 3133 9204 3132 9208 3133 9209
      3136 9208 3140 9214 3147 9216 3148 9220
      3150 9222 3150 9226 3151 9228 3167 9200
      3134 9200
TIME...MOT...LOC 0359Z 230DEG 40KT 3147 9208

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 7:56 PM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 8, 7:56 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 PM CST TUE MAR 8 2011

.DISCUSSION...
WILL UPDATE ZONES TO INCLUDE NEW TORNADO WATCH UNTIL 3 AM WHICH
COVERS ALL OF SOUTH CENTRAL ARKANSAS AND NORTHERN LOUISIANA...
AND PORTIONS OF SOUTHWEST ARKANSAS. WITH THE FRONT AND CURRENT
LINE OF THUNDERSTORMS MOVING INTO SOUTHWEST ARKANSAS...WILL
UPDATE IN AN HOUR OR TWO TO CANCEL SOUTHWEST ARKANSAS AFTER THE
STORMS PASS. HAVE ADJUSTED POPS TO CURRENT TRENDS...LOWERING
POPS OVER MUCH OF NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA.
NO OTHER CHANGES AT THIS TIME.

&&

.AVIATION...

A BAND OF SHOWERS AND THUNDERSTORMS SPREADING TO THE EAST AND
SOUTHEAST ACROSS PARTS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND
SOUTHWEST ARKANSAS WILL CONTINUE TO MOVE INTO THE AREA. ANOTHER AREA
OF SHOWERS AND THUNDERSTORMS SPREADING TO THE NORTHEAST ACROSS PARTS
OF NORTHWEST AND NORTH CENTRAL LOUISIANA WILL AFFECT AREAS TO THE
EAST OF INTERSTATE 49 AND UP TO INTERSTATE 20. OTHER SHOWERS AND
THUNDERSTORMS WILL EXPAND AND DEVELOP BETWEEN THESE TWO LARGE RAIN
AREAS. A MIX OF VFR OUTSIDE OF THE RAINFALL AREAS WILL LOWER TO MVFR
OR IFR IN AND NEAR THE SHOWERS AND THUNDERSTORMS AND ALONG AND NORTH
OF A WARM FRONT FROM SURFACE LOW PRESSURE OVER NORTHEAST TEXAS
ACROSS SOUTHWEST ARKANSAS AND INTO PARTS OF NORTH CENTRAL LOUISIANA.
SOUTHEAST TO SOUTH WINDS ACROSS MOST OF LOUISIANA AND MUCH OF
NORTHEAST TEXAS SOUTH OF INTERSTATE 20 AROUND 10 TO 15 KNOTS WITH
SHIFTING WINDS WITH THE APPROACH OF A DRY LINE/COLD FRONT COMING IN
FROM THE WEST ACROSS NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS. WINDS
WILL BE INCREASING TO 14 TO 18 KNOTS IN WAKE OF THE DRY LINE/COLD
FRONT WITH HIGHER GUSTS TO NEAR 25 KNOTS. WILL INCLUDE MENTION OF
THUNDERSTORMS FOR MANY OF THE SITES WITH THREAT ENDING AFTER DRY
LINE/COLD FRONT PASSAGE. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  66  40  68  39 /  60  10   0   0   0
MLU  58  68  38  66  35 /  90  30   0   0   0
DEQ  43  61  33  64  34 /  30   0   0   0   0
TXK  47  62  36  65  37 /  50  10   0   0   0
ELD  52  64  36  64  35 /  60  10   0   0   0
TYR  48  65  40  68  41 /  40   0   0   0   0
GGG  49  65  39  68  39 /  60   0   0   0   0
LFK  55  70  40  72  39 /  50  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/06
Hazardous weather outlook, Mar 8, 11:47 AM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CST TUE MAR 8 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1147 AM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND SPREAD ACROSS MUCH OF THE REGION THIS AFTERNOON...NORTH
OF A WARM FRONT THAT WILL LIFT NORTH TO NEAR THE RED RIVER OF
NORTHEAST TEXAS AND INTO SOUTHERN ARKANSAS THIS AFTERNOON. A RISK
OF ORGANIZED SEVERE WEATHER WILL BE POSSIBLE LATE THIS AFTERNOON
AND EVENING...ESPECIALLY AS THE WARM FRONT LIFTS PUTTING MUCH OF
THE AREA IN THE WARM SECTOR.

THE PRIMARY SEVERE WEATHER THREAT WILL BE THIS EVENING AND TONIGHT...AS
MUCH OF THE REGION WILL LIE IN THE WARM SECTOR SOUTH IN ADVANCE OF
THE COLD FRONT. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL
DEVELOP LATE THIS AFTERNOON ALONG AND AHEAD OF THE FRONT ACROSS
NORTH TEXAS AND SOUTHEAST OKLAHOMA...SPREADING NORTHEAST INTO
NORTHEAST TEXAS AND SOUTHWEST ARKANSAS LATE THIS AFTERNOON AND EVENING.
THESE AREAS WILL SEE GREATER INSTABILITY AND FORCING AT THE
SURFACE AND ALOFT...WITH THE STORMS HAVING THE POTENTIAL OF
PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.
FARTHER EAST ACROSS NORTH CENTRAL LOUISIANA...SHOWERS AND
THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING ALONG AND
AHEAD OF SURFACE TROUGH THAT WILL DEVELOP...AND SPREAD NORTHEAST
INTO NORTHEAST LOUISIANA AND MISSISSIPPI OVERNIGHT. SEVERE
THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER THESE AREAS...WITH
LARGE HAIL...DAMAGING WINDS...AND AN ENHANCED THREAT FOR ISOLATED
TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL
BE POSSIBLE TONIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO PERSONNEL...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Mar 8, 7:17 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             MOUNT PLEASANT          33.17N 94.98W
03/08/2011  E0.75 INCH       TITUS              TX   AMATEUR RADIO

            DIME SIZED HAIL ON FERGUSON ROAD IN MT PLEASANT

&&

04
Special weather statement, Mar 8, 7:40 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CST TUE MAR 8 2011

ARZ050-051-059>061-070-071-TXZ097-090245-
BOWIE-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MILLER-NEVADA-SEVIER-
740 PM CST TUE MAR 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 PM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER...NEVADA...HEMPSTEAD...SEVIER...HOWARD...LAFAYETTE
     AND MILLER...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     ASHDOWN...BLEVINS...CENTER POINT...CORINTH...EMMET...FULTON...
     GENOA...HOPE...MANDEVILLE...MINERAL SPRINGS...NASHVILLE...
     OGDEN...PERRYTOWN...PRESCOTT...SARATOGA...TEXARKANA...
     TOLLETTE...WASHINGTON...NASH AND WAKE VILLAGE...

AT 736 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORINTH TO
5 MILES NORTHEAST OF MANDEVILLE...OR ALONG A LINE EXTENDING FROM
NASHVILLE TO 9 MILES NORTHEAST OF TEXARKANA...MOVING EAST AT 35 MPH.

MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

VII
Local storm report, Mar 8, 7:46 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             PITTSBURG               33.00N 94.97W
03/08/2011  E0.50 INCH       CAMP               TX   EMERGENCY MNGR

            FIRE DEPT REPORTING MARBLE SIZED HAIL

&&

04
Special weather statement, Mar 8, 8:11 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
811 PM CST TUE MAR 8 2011

LAZ022-090245-
LA SALLE-
811 PM CST TUE MAR 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 PM CST...FOR THE FOLLOWING
PARISH...

IN NORTH CENTRAL LOUISIANA...
     LA SALLE...

INCLUDING THE FOLLOWING LOCATIONS...
     JENA...

AT 801 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR JENA...MOVING NORTHEAST AT 25
MPH.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. ONE TO TWO INCHES OF HEAVY RAINFALL ARE ALSO EXPECTED.

VII
Special weather statement, Mar 8, 8:15 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
815 PM CST TUE MAR 8 2011

LAZ019-020-022-090300-
GRANT-LA SALLE-WINN-
815 PM CST TUE MAR 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 900 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     WINN...GRANT AND LA SALLE...

INCLUDING THE FOLLOWING LOCATIONS...
     GEORGETOWN...ROCHELLE...TULLOS...URANIA...WILLIANA AND
     ZENORIA...

AT 810 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 16 MILES NORTH OF BALL...OR 21 MILES
SOUTHEAST OF WINNFIELD...MOVING NORTHEAST AT 35 MPH. ONE TO TWO INCHES
OF HEAVY RAIN IS ALSO EXPECTED.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

VII
Special weather statement, Mar 8, 9:47 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
947 PM CST TUE MAR 8 2011

LAZ018>020-022-090445-
GRANT-LA SALLE-NATCHITOCHES-WINN-
947 PM CST TUE MAR 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
     WINN...GRANT AND LA SALLE...

INCLUDING THE FOLLOWING LOCATIONS...
     COLFAX...JENA...MIDWAY...MONTGOMERY AND OLLA...

AT 944 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A CLUSTER OF STRONG THUNDERSTORMS...EXTENDING FROM
KISTACHIE NATIONAL FOREST...TO NEAR DRY PRONG...MOVING NORTHEAST AT
40 MPH.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...ONE TO OVER TWO INCHES OF RAINFALL...MAY RESULT
IN PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 9:37 PM CSTTornado WarningSHVLaSalle23 min
Mar 8, 11:10 PM CSTFlash Flood WarningSHVGrant, LaSalle4 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.